Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Carnitor - will it help decrecrease/limit lipodystrophy?
Oct 4, 2005

My ID doctor has recommended that I start on a medication/supplement called Carnitor to help with fat redistribution/lipodystrophy. Any info on this subject would be very helpful.

Response from Dr. Pierone

One of the best features of thebody.com is the search capability. If you go to the home page of this site and type in Carnitor (as I just have done) you will get access to quite an extensive discussion. By tracking these various posts back over time one can also get a sense of the evolution of our understanding of HIV disease processes.

But to answer your question, there are data that suggest fat loss or lipoatrophy is linked to mitochondrial toxicity. Carnitor, or L-carnitine may lessen the risk of mitochondrial toxicity. Not much research has been done to support this idea, but it is not unreasonable to add Carnitor when mitochondrial toxicity is present. Cost may be a major hurdle Carnitor comes in 330 mg tablets and it is not uncommon to see people using up to 3 grams per day. Hope that this information helps and best of luck to you.



Previous
is this a good start?
Next
cipla products

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement